Depression as a side effect of the contraceptive pill

@article{Kulkarni2007DepressionAA,
  title={Depression as a side effect of the contraceptive pill},
  author={J. Kulkarni},
  journal={Expert Opinion on Drug Safety},
  year={2007},
  volume={6},
  pages={371 - 374}
}
  • J. Kulkarni
  • Published 2007
  • Medicine
  • Expert Opinion on Drug Safety
  • Millions of women worldwide use the combined oral contraceptive pill as an effective form of contraception. However, the focus on its side effects to date has mainly been on physical aspects, even though the most commonly stated reason for discontinuation is depression. There are surprisingly few large studies investigating depression related to oral contraceptive use. A pilot study was conducted showing that women using the combined oral contraceptive pill were significantly more depressed… CONTINUE READING
    50 years of hormonal contraception—time to find out, what it does to our brain
    • 70
    • Open Access
    Hormonal birth control use and relationship jealousy: Evidence for estrogen dosage effects
    • 49
    • Open Access
    Hormonal contraceptive use and mate retention behavior in women and their male partners
    • 55
    • Open Access
    Psychobehavioral Effects of Hormonal Contraceptive Use
    • 30
    • Open Access

    References

    Publications referenced by this paper.
    SHOWING 1-10 OF 23 REFERENCES
    Epidemiology of women and depression.
    • 1,499
    Depressive Symptoms and Oral Contraceptives
    • 93
    • Open Access